Stefanie Petermichl

Stefanie Petermichl
Paul Sabatier University - Toulouse III | UPS Toulouse · Institut de Mathématiques de Toulouse - IMT

About

52
Publications
2,736
Reads
How we measure 'reads'
A 'read' is counted each time someone views a publication summary (such as the title, abstract, and list of authors), clicks on a figure, or views or downloads the full-text. Learn more
1,324
Citations
Education
January 1996 - August 2000
Michigan State University
Field of study
  • Mathematics

Publications

Publications (52)
Article
The convex body maximal operator is a natural generalization of the Hardy–Littlewood maximal operator. In this paper we are considering its dyadic version in the presence of a matrix weight. To our surprise it turns out that this operator is not bounded. This is in a sharp contrast to a Doob's inequality in this context. At first, we show that the...
Preprint
Full-text available
The convex body maximal operator is a natural generalisation of the Hardy Littlewood maximal operator. In the presence of a matrix weight it is not bounded.
Article
Full-text available
Let \((T_t)_{t \geqslant 0}\) be a markovian (resp. submarkovian) semigroup on some \(\sigma \)-finite measure space \((\Omega ,\mu )\). We prove that its negative generator A has a bounded \(H^{\infty }(\Sigma _\theta )\) calculus on the weighted space \(L^2(\Omega ,wd\mu )\) as long as the weight \(w : \Omega \rightarrow (0,\infty )\) has finite...
Preprint
We develop a biparameter theory for matrix weights and show various bounds for Journ\'{e} operators under the assumption of the matrix Muckenhoupt condition.
Preprint
We characterize dyadic little BMO via the boundedness of the tensor commutator with a single well chosen dyadic shift. It is shown that several proof strategies work for this problem, both in the unweighted case as well as with Bloom weights. Moreover, we address the flexibility of one of our methods.
Preprint
Let (Tt) t 0 be a markovian (resp. submarkovian) semigroup on some $\sigma$-finite measure space ($\Omega$, $\mu$). We prove that its negative generator A has a bounded H $\infty$ ($\Sigma$ $\theta$) calculus on the weighted space L 2 ($\Omega$, wd$\mu$) as long as the weight w : $\Omega$ $\rightarrow$ (0, $\infty$) has finite characteristic define...
Article
Full-text available
We prove a bilinear Carleson embedding theorem with matrix weight and scalar measure. In the scalar case, this becomes exactly the well known weighted bilinear Carleson embedding theorem. Although only allowing scalar Carleson measures, it is to date the only extension to the bilinear setting of the recent Carleson embedding theorem by Culiuc and T...
Article
Full-text available
We show that the classical $A_{\infty}$ condition is not sufficient for a lower square function estimate in the non-homogeneous weighted $L^2$ space. We also show that under the martingale $A_2$ condition, an estimate holds true, but the optimal power of the characteristic jumps from $1 / 2$ to $1$ even when considering the classical $A_2$ characte...
Article
We prove failure of the natural formulation of a matrix weighted bilinear Carleson embedding theorem, featuring a matrix–valued Carleson sequence as well as products of norms for the embedding. We show that assuming an A2 weight is also not sufficient. Indeed, a uniform bound on the conditioning number of the matrix weight is necessary and sufficie...
Preprint
We prove failure of the natural formulation of a matrix weighted bilinear Carleson embedding theorem, featuring a matrix valued Carleson sequence as well as products of norms for the embedding. We show that assuming an A2 weight is also not sufficient. Indeed, a uniform bound on the conditioning number of the matrix weight is necessary and sufficie...
Preprint
We prove a bilinear Carleson embedding theorem with matrix weight and scalar measure. In the scalar case, this becomes exactly the well known weighted bilinear Carleson embedding theorem. Although only allowing scalar Carleson measures, it is to date the only extension to the bilinear setting of the recent Carleson embedding theorem by Culiuc and T...
Chapter
We give several sharp estimates for a class of combinations of second-order Riesz transforms on Lie groups G = GxxGy that are multiply connected, composed of a discrete Abelian component Gx and a connected component Gy endowed with a biinvariant measure. These estimates include new sharp Lp estimates via Choi type constants, depending upon the mult...
Article
We present a new proof of the dimensionless $L^p$ boundedness of the Riesz vector on manifolds with bounded geometry. Our proof has the significant advantage that it allows for a much stronger conclusion, namely that of a new dimensionless weighted $L^p$ estimate with optimal exponent. Other than previous arguments, only a small part of our proof i...
Article
Full-text available
**The published version of this article will be posted soon and the link updated accordingly** The sharp square function estimate with matrix weight, Discrete Analysis 2019:2, 8 pp. A central theme in harmonic analysis is to determine whether naturally occurring linear operators are bounded with respect to naturally occurring norms. One class of...
Article
Full-text available
This article extends the recent two-weight theory of Bloom BMO and commutators with Calder\'on-Zygmund operators to the biparameter setting. Specifically, if $\mu$ and $\lambda$ are biparameter $A_p$ weights, $\nu := \mu^{1/p}\lambda^{-1/p}$ is the Bloom weight, and $b$ is in the weighted little bmo space $bmo(\nu)$, then the commutator $[b, T]$ is...
Article
We give several sharp estimates for a class of combinations of second order Riesz transforms on Lie groups ${G}={G}_{x} \times {G}_{y}$ that are multiply connected, composed of a discrete abelian component ${G}_{x}$ and a connected component ${G}_{y}$ endowed with a biinvariant measure. These estimates include new sharp $L^p$ estimates via Choi typ...
Article
Full-text available
We introduce the so called convex body valued sparse operators, which generalize the notion of sparse operators to the case of spaces of vector valued functions. We prove that Calder\'on--Zygmund operators as well as Haar shifts and paraproducts can be dominated by such operators. By estimating sparse operators we obtain weighted estimates with mat...
Article
Full-text available
We study a class of combinations of second order Riesz transforms on Lie groups \(\mathbb {G}=\mathbb {G}_{x} \times \mathbb {G}_{y}\) that are multiply connected, composed of a discrete abelian component \(\mathbb {G}_{x}\) and a compact connected component \(\mathbb {G}_{y}\). We prove sharp L p estimates for these operators, therefore generalizi...
Article
We prove a sharp weighted $L^p$ estimate of $Y^{\ast}$ with respect to $X$. Here $Y$ and $X$ are uniformly integrable cadlag Hilbert space valued martingales and $Y$ differentially subordinate to $X$ via the square bracket process. The proof is via an iterated stopping procedure and self similarity argument known as 'sparse domination'. We point ou...
Article
We prove optimal ${L}^2$ bounds for a pair of Hilbert space valued differentially subordinate martingales under a change of law. The change of law is given by a process called a weight and sharpness in this context refers to the optimal growth with respect to the characteristic of the weight. The pair of martingales are adapted, uniformly integrabl...
Article
We characterize Lp boundedness of iterated commutators of multiplication by a symbol function and tensor products of Riesz and Hilbert transforms. We obtain a two-sided norm estimate that shows that such operators are bounded on Lp if and only if the symbol belongs to the appropriate multi-parameter BMO class. We extend our results to a much more i...
Article
We show that the centered discrete Hilbert transform on integers applied to a function can be written as the conditional expectation of a transform of stochastic integrals, where the stochastic processes considered have jump components. The stochastic representation of the function and that of its Hilbert transform are under differential subordinat...
Article
We show that the norm of the vector of Riesz transforms as operator in the weighted Lebesgue space L^2(w) is bounded by a constant multiple of the first power of the Poisson-A_2 characteristic of w. The bound is free of dimension. Our argument requires an extension of Wittwer's linear estimate for martingale transforms to the vector valued setting...
Article
Full-text available
We consider iterated commutators of multiplication by a symbol function and tensor products of Hilbert or Riesz transforms. We establish mixed BMO classes of symbols that characterize boundedness of these objects in $L^p$. Little BMO and product BMO, big Hankel operators and iterated commutators are the base cases of our results. We use operator th...
Article
We study a class of combinations of second order Riesz transforms on Lie groups $G = G_x \times G_y$ that are multiply connected, composed of a discrete abelian component $G_x$ and a compact connected component $G_y$ . We prove sharp $L^p$ estimates for these operators, therefore generalizing previous results [13][4]. The proof uses stochastic inte...
Article
We show that multipliers of second order Riesz transforms on products of discrete abelian groups enjoy the $L^{p} $ estimate $p^{\ast} -1$, where $p^{\ast} = \max \{ p,q \}$ and $p$ and $q$ are conjugate exponents. This estimate is sharp if one considers all multipliers of the form $\sum_i \sigma_{i} R_{i} R^{\ast}_{i}$ with $| \sigma_{i} | \leqsla...
Article
Let $W$ denote a matrix $A_2$ weight. In this paper, we implement a scalar argument using the square function to deduce square-function type results for vector-valued functions in $L^2(\mathbb{R},\mathbb{C}^d)$. These results are then used to study the boundedness of the Hilbert transform and Haar multipliers on $L^2(\mathbb{R},\mathbb{C}^d)$. Our...
Article
We consider iterated commutators of multiplication by a symbol function and smooth Calderon-Zygmund operators, described by Fourier multipliers of homogeneity 0. We establish a criterion for a collection of symbols so that the corresponding Calderon-Zygmund operators characterize product BMO by means of iterated commutators. We therefore extend, in...
Article
As a corollary to our main theorem we give a new proof of the result that the norm of the Hilbert transform on L^2(w) has norm bounded by a the A_2 characteristic of a weight to the first power, a theorem of one of us. This new proof begins as the prior proofs do, by passing to Haar shifts. Then, we apply a deep two-weight T1 theorem of Nazarov-Tre...
Article
Full-text available
We study the possible analogous of the Div-Curl Lemma in classical harmonic analysis and partial differential equations, but from the point of view of the multi-parameter setting. In this context we see two possible Div-Curl lemmas that arise. Extensions to differential forms are also given.
Article
As a corollary to our main theorem we give a new proof of the result that the norm of the Hilbert transform on L^2(w) has norm bounded by a the A_2 characteristic of a weight to the first power, a theorem of one of us. This new proof begins as the prior proofs do, by passing to Haar shifts. Then, we apply a deep two-weight T1 theorem of Nazarov-Tre...
Article
We establish new $p$-estimates for the norm of the generalized Beurling--Ahlfors transform $\mathcal{S}$ acting on form-valued functions. Namely, we prove that $\norm{\mathcal{S}}_{L^p(\R^n;\Lambda)\to L^p(\R^n;\Lambda)}\leq n(p^{*}-1)$ where $p^*=\max\{p, p/(p-1)\},$ thus extending the recent Nazarov--Volberg estimates to higher dimensions. The ev...
Article
Full-text available
We give a simple proof of L^p boundedness of iterated commutators of Riesz transforms and a product BMO function. We use a representation of the Riesz transforms by means of simple dyadic operators - dyadic shifts - which in turn reduces the estimate quickly to paraproduct estimates. Comment: 10 pages, submitted to Proceedings of El Escorial 2008
Article
We establish sufficient conditions on the two weights w and v so that the Beurling-Ahlfors transform acts continuously from L2(w-1) to L2(v). Our conditions are simple estimates involving heat extensions and Green's potentials of the weights.
Article
We show that the norm of the Hilbert transform as an operator in the weighted space (ω) for 2 ≤ p p characteristic of ω. This result is sharp. We also prove a bilinear imbedding theorem with simple conditions.
Article
We establish Lp-solvability for 1<p<∞ of the Dirichlet problem on Lipschitz domains with small Lipschitz constants for elliptic divergence and non-divergence type operators with rough coefficients obeying a certain Carleson condition with small norm.
Article
Full-text available
It is shown that product BMO of Chang and Fefferman, defined on the product of Euclidean spaces can be characterized by the multiparameter commutators of Riesz transforms. This extends a classical one-parameter result of Coifman, Rochberg, and Weiss, and at the same time extends the work of Lacey and Ferguson and Lacey and Terwilleger on multiparam...
Article
We establish the best possible bound on the norm of the Riesz transforms as operators in the weighted space LpRn(!) for 1 < p < 1 in terms of the classical Ap characteristic of the weight.
Article
In this note we present a new proof of the Carleson Embedding Theorem on the unit disc and unit ball. The only technical tool used in the proof of this fact is Green's formula. The starting point is that every Carleson measure gives rise to a bounded subharmonic function. Using this function we construct a new related Carleson measure that allows f...
Article
We show that the Luzin area integral or the square function on the unit ball of ℂn , regarded as an operator in the weighted space L 2(w) has a linear bound in terms of the invariant A 2 characteristic of the weight. We show a dimension-free estimate for the “area-integral” associated with the weighted L 2(w) norm of the square function. We prove t...
Article
In [O. Dragičević, A. Volberg, Sharp estimate of the Ahlfors–Beurling operator via averaging martingale transforms, Michigan Math. J. 51 (2) (2003) 415–435] the Ahlfors–Beurling operator T was represented as an average of two-dimensional martingale transforms. The same result can be proven for powers Tn. Motivated by [T. Iwaniec, G. Martin, Riesz t...
Article
Full-text available
The main aspiration of this note is to construct several different Haar-type systems in euclidean spaces of higher dimensions and prove sharp Lp bounds for the corresponding martingale transforms. In dimension one this was a result of Burkholder. The motivation for working in this direction is the search for Lp estimates of the Ahlfors-Beurling ope...
Article
Full-text available
We obtain sharp weighted Lp estimates in the Rubio de Francia extrapolation the- orem in terms of the Ap characteristic constant of the weight. Precisely, if for a given 1 < r < 1 the norm of a sublinear operator on Lr(w) is bounded by a function of the Ar characteristic constant of the weight w, then for p > r it is bounded on Lp(v) by the same in...
Article
Let W be an operator weight, i.e., a weight function taking values in the bounded linear operators on a Hilbert space ℋ. We prove that if the dyadic martingale transforms are uniformly bounded on L ℝ 2 (W) for each dyadic grid in ℝ, then the Hilbert transform is bounded on L ℝ 2 (W) as well, thus providing an analogue of Burkholder’s theorem for op...
Article
Full-text available
The first author showed in [18] that the Hilbert transform lies in the closed convex hull of dyadic singular operators - so called dyadic shifts. We show here that the same is true in any Rn - the Riesz transforms can be obtained as the results of averaging of dyadic shifts. The goal of this paper is almost entirely methodological: we simplify the...
Article
Full-text available
We establish borderline regularity for solutions of the Beltrami equation $f\sb z-\mu f\sb {\overline {z}}=0$ on the plane, where $\mu$ is a bounded measurable function, $\parallel\mu\parallel\sb \infty=k<1$. What is the minimal requirement of the type $f\in W \sp {1,q}\sb {{\rm loc}}$ which guarantees that any solution of the Beltrami equation wit...
Article
Full-text available
We show that the norm of the Hilbert transform as an operator on the weighted space L2(ω) is bounded by a constant multiple of the 3/2 power of the A2 constant of w, in other words by c supI(〈ω〉I〈ω-1〉 I)3/2. We also give a short proof for sharp upper and lower bounds for the dyadic square function.
Article
We are going to show that the commutator of the Hilbert transform with matrix multiplication by a BMO matrix of size n×n is bounded by a multiple of logn times the BMO-norm of the matrix.RésuméNous allons démontrer une majoration de la forme pour une fonction matricielle B de BMO.
Article
We show that the norm of the Riesz transforms as operators in the weighted Lebesgue space L2! are bounded by a constant multiple of the first power of the Poisson A2 characteristic of !. The bound is free of dimension. For n > 1 the Poisson A2 class and the classical A2 class are not the same.

Network

Cited By